Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 243, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 22, 2007, 6:33 PM CDT for Dunn County, Pepin County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2007, 6:33 PM CDT (23:33 UTC)
- Expired
- Jul 22, 2007, 7:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Dunn County, WI, Pepin County, WI
The radar
The La Crosse radar (KARX), 107 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -492 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 222333 SVRMPX WIC033-091-230015- /O.NEW.KMPX.SV.W.0243.070722T2333Z-070723T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 633 PM CDT SUN JUL 22 2007 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUNN COUNTY IN WEST CENTRAL WISCONSIN... PEPIN COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 715 PM CDT * AT 630 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF ROCK FALLS...OR ABOUT 12 MILES SOUTHEAST OF MENOMONIE...AND MOVING SOUTH AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... ROCK FALLS... STAY INDOORS...AND AWAY FROM WINDOWS. LAT...LON 4477 9167 4477 9185 4460 9188 4460 9166 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:43 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 22, 3:43 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 343 PM CDT SUN JUL 22 2007 .DISCUSSION... AFTERNOON WEATHER MAPS INDICATE SEVERAL FEATURES OF INTEREST OVER THE NEXT 18 TO 24 HOURS. SFC ANALYSIS SHOWS A TROUGH EXTENDING FROM SOUTH CENTRAL SOUTH DAKOTA NORTHEAST INTO NORTHWEST MINNESOTA. WATER VAPOR IMAGERY SHOWS UPPER SHORTWAVE TROUGH SLIDING SOUTHEAST OVER CENTRAL MINNESOTA ATTM WHILE MOIST ADVECTION CONTINUES EASTWARD INTO THE CWA. COMBINATION OF SHORTWAVE AND MOIST ASCENT CONTINUES TO FUEL CONVECTION ACROSS THE EASTERN CWA THIS AFTERNOON WHICH IS SLOWLY SAGGING SOUTHWARD ALONG THE DOWNSTREAM SIDE OF UPPER RIDGE. WITH SHORTWAVE PROGRESSING ACROSS THE CWA AS EVIDENCED BY A SHIFT TO NORTHERLY WINDS ABOVE H7 EXPECT THAT THREAT OF ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS THE SOUTHWEST CWA WOULD BE MINIMAL. CONCERN FOR TONIGHT IS REDEVELOPMENT OF CONVECTION AND ASSOCIATED HEAVY RAIN POTENTIAL AS LOW LEVEL FLOW INCREASES OVER THE CENTRAL AND NORTHERN CWA IN ADDITION TO INCREASES IN MOIST ISENTROPIC ASCENT. PRECIPITABLE WATER VALUES REMAIN VERY HIGH WITH VALUES BETWEEN 1.75 AND 2 INCHES EXPECTED TO REMAIN OVER THE AREA THROUGH TONIGHT. LOW LEVEL WINDS INCREASE THIS EVENING...THOUGH NOT TO THE MAGNITUDE SEEN LAST NIGHT...WITH CONVERGENCE SETTING UP ACROSS THE NORTHERN AND EASTERN CWA. ISENTROPIC ADIABATIC OMEGA STRENGTHENS OVERHEAD AND SHIFTS EAST AND SOUTH LATE TONIGHT AND INTO TOMORROW MORNING. THUS ANTICIPATE SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE EASTERN TWO THIRDS OF THE AREA...ESPECIALLY ACROSS THE EASTERN HALF. ACTIVITY WILL DRIFT SOUTHWARD WITH TIME THROUGH THE EARLY MORNING HOURS. HEAVY RAINFALL WILL CERTAINLY BE POSSIBLE WITH STORMS THAT DEVELOP. THERE WILL BE A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS MONDAY ACROSS THE EASTERN CWA AS UPPER RIDGE AXIS SETS UP FROM SOUTHWEST TO NORTHEAST. MID LEVEL BAROCLINIC ZONE AND ASSOCIATED ISENTROPIC LIFT WILL CONTINUE TO PUSH EASTWARD AS THE RIDGE BUILDS BUT WILL REMAIN IN CLOSE ENOUGH PROXIMITY TO WARRANT POPS THROUGH THE AFTERNOON. TEMPS WILL BE VERY TRICKY WITH LARGE BUST POTENTIAL ACROSS THE EAST. ANTICIPATE A FAIR AMOUNT OF CLOUD COVERAGE ACROSS THE WI COUNTIES AND HAVE CUT TEMPS. CHALLENGE WILL BE HOW FAR WEST CLOUD COVER WILL BE ABLE TO KEEP TEMPS DOWN. EXPECT LARGE GRADIENT WITH LOWER 90S WEST AND AROUND 80 TO LOWER 80S EAST WITH SOME BREAKS OF SUN EXPECTED BY THE END OF THE DAY. QUIET AND HOT WEATHER EXPECTED THROUGH TUESDAY. BY WEDNESDAY...UPPER RIDGE AXIS SHIFTS/LEANS OVER AND IS ORIENTED FROM JAMES BAY SOUTHWEST THROUGH NW MN...THE CENTRAL DAKOTAS...AND INTO SE WYOMING. THIS WILL KEEP WARM AIR OVER THE AREA...BUT THE HIGHEST HEAT WILL REMAIN OFF TO THE WEST ACROSS THE HIGH PLAINS. RIDGE WILL CONTINUE TO FLATTEN AS UPPER TROUGH MOVES ACROSS CENTRAL CANADA. SFC LOW PRESSURE ASSOCIATED WITH THIS TROUGH MOVES TOWARDS HUDSON BAY INTO THURSDAY DRAGGING A COOL FRONT SOUTHWARD ACROSS THE NORTHERN PLAINS AND UPPER GREAT LAKES THURSDAY/FRIDAY...BRINGING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. A STRONG UPPER LOW MOVING TOWARDS THE NORTHERN BRITISH COLUMBIA COAST AIDS THE BUILDING OF ANOTHER UPPER RIDGE OVER THE NORTHERN ROCKIES. THIS BRINGS A RETURN OF NORTHWEST FLOW OVER THE CWA INTO FRIDAY. THIS PATTERN MAY RESULT IN THE PASSAGE OF MULTIPLE SHORTWAVE TROUGHS AND ISOLATED TO SCATTERED SHRA/TSRA CHANCES INTO NEXT WEEKEND. ..MDB.. && .AVIATION.../12Z TAFS ISSUED AT 649 AM CDT/ ONGOING CONVECTION UPSTREAM OF TAF SITES IS DRIVEN BY LOW LEVEL JET AND MID LEVEL FRONTOGENESIS...AND THESE FEATURES WILL WEAKEN DURING THE REMAINING MORNING HOURS. CLOUDS FROM THIS CONVECTION SHOULD LIMIT MIXING AND THEREFORE GUSTS SOMEWHAT TODAY...AND ALSO HINDER MUCH CONVECTION FROM REDEVELOPING UNTIL 22Z OR AFTER. BEST CHANCES FOR SEEING SOME OF THOSE LATER THUNDERSTORMS ARE FOCUSED WHERE MID LEVEL FRONTOGENSIS AND CONVERGENCE REDEVELOPS AGAIN...IN ERN MN AND WRN WI. BECAUSE OF HIGH ATMOSPHERIC MOISTURE...HEAVY RAIN REDUCING VISBYS TO IFR ARE POSSIBLE UNDER THE STRONGER THUNDERSTORMS FROM 22Z TO 04Z OR SO. FOG MAY BE A THREAT OVERNIGHT TONIGHT OVER THE GROUNDS WHERE ANY STORMS DO TRACK. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MDB/MTF
Hazardous weather outlook, Jul 22, 4:32 AM CDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 432 AM CDT SUN JUL 22 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 230945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 432 AM CDT SUN JUL 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DIMINISH OVER WEST CENTRAL AND CENTRAL MINNESOTA THIS MORNING THEN REDEVELOP OVER EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN TONIGHT. HEAVY RAINS ARE POSSIBLE WITH THE STRONGER STORMS. ATMOSPHERIC CONDITIONS ARE CONDUCIVE FOR THE POTENTIAL OF HEAVY RAINS AS THUNDERSTORMS ARE EXPECTED TO SLOWLY PROPAGATE THROUGH THE AREA. PERSONS WITH RECREATIONAL INTERESTS AND CAMPERS SHOULD MONITOR THE LATEST STATEMENTS AND BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING BECOMES IMMINENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TEMPERATURES WILL STEADILY WARM INTO THE MIDDLE TO UPPER 90S OVER PARTS OF WEST CENTRAL MINNESOTA TUESDAY AND WEDNESDAY. HEAT INDICES WILL REACH CLOSE TO 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ASKED TO RELAY RAINFALL REPORTS TO THE NEAREST NATIONAL WEATHER SERVICE OFFICE.
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.